MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer, the shaft of the powerglide needle broke off in the patient while attempting to remove the housing once the vessel was cannulated (guidewire and catheter both were advanced w/o resistance).The device was secured, and the patient was sent to the ir suite to have the device removed.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break along the needle shaft is confirmed and was determined to be use-related.One 22 ga powerglide pro was returned for evaluation.An initial visual observation of the returned powerglide pro revealed blood use residues throughout the returned device.It was observed that the catheter was still attached to the needle shaft.The blue wings were observed to be broken off from the safety mechanism.The needle was observed to be broken towards the distal end of the needle tip.The guidewire was observed to be fully advanced through the needle shaft.The catheter was observed to be broken at the proximal end of the catheter.The distal end of the catheter was not returned for evaluation.A microscopic observation revealed the break site of the needle to have a granular fracture surface and flared fracture edges.The needle break was observed to be at the flash notch.The guidewire remained inside the needle shaft at the break site.The guidewire appeared to have several misaligned coils along the coil region of the guidewire.The catheter break was observed to be at the proximal end of the catheter.The break site was observed to have a chevron shape, and the fracture edges appeared sharp.Insertion techniques such as insertion angle, differences in tissue the device is being inserted into, or other unknown factors may have contributed to this event.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
FULL KIT 22G X 8 CM WITH PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20540998
Report Number3006260740-2024-06232
Device Sequence Number8324926
Product Code FOZ
UDI-Device Identifier00801741140648
UDI-Public(01)00801741140648(11)240725(17)250731(10)REJS4583
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue NumberF222088PT
Device Lot NumberREJS4583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date10/27/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown